Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Yeoun-Woo Nam 2 Articles
A Lethal Case of Sodium Azide Ingestion
Yeoun-Woo Nam, Jung-Eon Kim, Jun-Ho Cho, Sung-Pil Chung, Hahn-Shick Lee, Eui-Chung Kim
J Korean Soc Clin Toxicol. 2008;6(1):49-51.   Published online June 30, 2008
  • 63 View
  • 0 Download
AbstractAbstract PDF
Sodium azide (NaN3) is a white to colorless, crystalline powder that is highly water soluble, tasteless, and odorless. It is used mainly as a preservative in aqueous laboratory reagents and biologic fluids and also as an automobile airbag gas generant. Although it has caused deaths for decades, the toxic properties and effects of sodium azide in humans remains unknown. A 31-year-old comatose female was transported to the emergency department with an empty bottle labeled sodium azide. She developed cardiac arrest 15 minutes after arrival and expired in spite of 30 minutes of resuscitative effort. Subsequently, resuscitation team members incidentally suffered from sodium azide's exposure and developed eye discomfort, skin rashes parasthesias, pruritus, sore throat, and headache.
Datura Stramonium Intoxication of Which Resulted in Changing Mentality - A Case Report -
Je-Sung You, Yeoun-Woo Nam, Jin-Hee Lee, Sung-Pil Chung, Seung-Ho Kim, In-Cheol Park
J Korean Soc Clin Toxicol. 2006;4(1):52-54.   Published online June 30, 2006
  • 70 View
  • 0 Download
AbstractAbstract PDF
Datura stramonium is a wild growing plant, consumption of which can result in severe toxicity. It contains a variety alkaloids include atropine, hyoscamine, and scopolamine that can all cause anticholonergic poisoning. It has been use of herb medicine in Korea. Side effects from ingesting Datura stramonium include dry mouth, blurred vision, photophobia, and may be followed by hyperthermia, confusion, agitation, hallucination, and aggressive behavior. In severe toxicity, it can cause seizure, coma, life-threatening arrhythmia, and death. We experienced one patient who developed stupor mentality caused by Datura stramonium. Severe presentation, especially mental change of Datura stramonium should draw attention. Poisoning associated with Datura stramonium can be prevented through educational public health program.

JKSCT : Journal of The Korean Society of Clinical Toxicology